Re: Urgent Emergency


Eleanor Kellon, VMD
 
Edited

This post is now 3 hours old so you probably  made your decision already. We can't prescribe for your horse or contradict your vet but I can give you some background.

Every medication comes with a list of risks and  benefits that must be weighed for the individual case. Corticosteroids can be lifesaving in some  instances of shock. They support heart action  and stabilize membranes. In that scenario they are administered intravenously and ASAP. I'm guessing that wasn't the situation or your vet would have given them.  It may also be given to control tissue swelling, in which case it may be given with a diuretic (Naquasone). This is not a lifesaving use.

Signs of shock to watch for: Pale membranes, weak pulse, trembling/shivering, "out of it".

The 15 mg is a high dose. I wouldn't  give it with her history but that's just an opinion and obviously I'm not there.
--
Eleanor in PA

www.drkellon.com 
EC Owner 2001

Join main@ECIR.groups.io to automatically receive all group messages.